Alert archive / Michigan / Gale Watches in 2016
Gale Watch 21, NWS Detroit, MI
NWS Detroit, MI issued this gale watch at Oct 16, 2016, 3:49 PM EDT. It took effect at Oct 18, 2016, 6:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 16, 2016, 3:49 PM EDT (19:49 UTC)
- In effect from
- Oct 18, 2016, 6:00 AM EDT
- Expired
- Oct 17, 2016, 3:45 PM EDT
- In force
- Issued by
- NWS Detroit, MI
The text
As transmitted.
897 WHUS73 KDTX 161949 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 349 PM EDT SUN OCT 16 2016 ...GALES POSSIBLY ON LAKE HURON TUESDAY... .A WARM FRONT LIFTING NORTH LATE TONIGHT INTO TOMORROW WILL ALLOW FOR INCREASING EASTERLY WINDS OVER THE NORTH HALF OF LAKE HURON, TOPPING OUT AROUND 30 KNOTS NEAR THE STRAIGHTS. AS THE WARM FRONT LIFTS FURTHER NORTH, SOUTHERLY WINDS WILL TAKE HOLD BY MONDAY EVENING ACROSS ALL MARINE AREAS, GENERALLY IN THE 15 TO 20 KNOT RANGE. WINDS WILL RAMP UP FURTHER AS WE HEAD INTO TUESDAY, AS A RAPIDLY DEEPENING LOW MOVING INTO ONTARIO DRIVES A STRONG COLD FRONT THROUGH CENTRAL GREAT LAKES. A GALE WATCH HAS BEEN ISSUED FOR THE NORTHERN TWO THIRDS OF LAKE HURON ON TUESDAY, WITH EVEN HIGHER CONFIDENCE IN GALES WITH THE POST FRONTAL WESTERLY WINDS ACROSS THE NORTHERN THIRD OF LAKE HURON TUESDAY AFTERNOON. WINDS QUICKLY DIMINISHING TUESDAY NIGHT, AND REMAINING LIGHT ON WEDNESDAY. LHZ361-362-170800- /O.NEW.KDTX.GL.A.0021.161018T1000Z-161019T0000Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 349 PM EDT SUN OCT 16 2016 ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * WIND AND WAVES: DURING THE GALE WATCH...EXPECT SUSTAINED WINDS UP TO 29 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 40 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EDT TUESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LHZ363-421-441-462-170800- /O.NEW.KDTX.GL.A.0021.161018T1000Z-161018T1600Z/ LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- 349 PM EDT SUN OCT 16 2016 ...GALE WATCH IN EFFECT TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT TUESDAY MORNING. * WIND AND WAVES: DURING THE GALE WATCH...EXPECT SUSTAINED WINDS UP TO 29 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 34 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 8 AM EDT TUESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ SC
2 follow-up statements
223 WHUS73 KDTX 170757 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 357 AM EDT MON OCT 17 2016 ...STRONG WINDS EXPECTED TONIGHT INTO TUESDAY... .A WARM FRONT WILL LIFT NORTH THROUGH THE AREA TODAY WITH EASTERLY FLOW GUSTING TO 30 KNOTS NEAR THE STRAIGHTS THIS MORNING IN ADVANCE OF THIS FRONT. AS THE FRONT LIFTS FURTHER NORTH, SOUTHERLY WINDS OF 15 TO 20 KNOTS OR SO WILL DEVELOP FOR ALL MARINE AREAS FROM LATE THIS AFTERNOON INTO THIS EVENING. SMALL CRAFT ADVISORIES WILL BE ISSUED STARTING LATE THIS EVENING AS GUSTS CLIMB TO 25 KNOTS. SOUTH TO SOUTHWEST WINDS WILL INCREASE FURTHER LATE TONIGHT INTO TUESDAY AS A RAPIDLY DEEPENING LOW MOVES INTO ONTARIO AND FORCES A STRONG COLD FRONT THROUGH CENTRAL GREAT LAKES. A GALE WATCH WILL CONTINUE FOR THE NORTHERN TWO THIRDS OF LAKE HURON AS SOUTHWEST WIND GUSTS APPROACH GALE FORCE EARLY TUESDAY MORNING AND QUITE POSSIBLY REACH GALE FORCE BY MIDDAY TUESDAY AS WINDS VEER TO THE WEST IN THE WAKE OF THE COLD FRONT AND INITIALLY STABLE CONDITIONS OVER THE WATERS EASE AND ALLOW FOR MORE GUST POTENTIAL. WINDS WILL QUICKLY DIMINISH TUESDAY NIGHT, AND REMAIN LIGHT ON WEDNESDAY AS A RIDGE OF HIGH PRESSURE BUILDS INTO THE AREA. LHZ421-441-172000- /O.NEW.KDTX.SC.Y.0060.161018T0200Z-161018T1000Z/ /O.CON.KDTX.GL.A.0021.161018T1000Z-161018T1600Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- 357 AM EDT MON OCT 17 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EDT TUESDAY... ...GALE WATCH REMAINS IN EFFECT TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EDT TUESDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 25 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 4 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 AM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 5 AM EDT TUESDAY. * WIND AND WAVES: DURING THE GALE WATCH...EXPECT SUSTAINED WINDS UP TO 25 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 35 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EDT TUESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LHZ422-172000- /O.NEW.KDTX.SC.Y.0060.161018T0200Z-161018T1600Z/ INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 357 AM EDT MON OCT 17 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON EDT TUESDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 23 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 4 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 AM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EDT TUESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ442-443-172000- /O.NEW.KDTX.SC.Y.0060.161018T0200Z-161018T2000Z/ HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 357 AM EDT MON OCT 17 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT TUESDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 22 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 31 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 4 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 AM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EDT TUESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LCZ460-LEZ444-172000- /O.NEW.KDTX.SC.Y.0060.161018T0200Z-161018T2000Z/ LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 357 AM EDT MON OCT 17 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT TUESDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 22 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 31 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 AM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 7 AM EDT TUESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ361-362-172000- /O.EXT.KDTX.GL.A.0021.161018T1000Z-161018T2000Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 357 AM EDT MON OCT 17 2016 ...GALE WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE GALE WATCH IS NOW IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * WIND AND WAVES: DURING THE GALE WATCH...EXPECT SUSTAINED WINDS UP TO 30 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 13 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 2 PM EDT TUESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LHZ363-462-172000- /O.CON.KDTX.GL.A.0021.161018T1000Z-161018T1600Z/ LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- 357 AM EDT MON OCT 17 2016 ...GALE WATCH REMAINS IN EFFECT TUESDAY MORNING... * WIND AND WAVES: DURING THE GALE WATCH...EXPECT SUSTAINED WINDS UP TO 27 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EDT TUESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HLO
899 WHUS73 KDTX 171945 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 345 PM EDT MON OCT 17 2016 ...STRONG SOUTHWEST WINDS TONIGHT SHIFTING TO THE WEST TOMORROW... .LOW PRESSURE OVER IOWA WILL MOVE TOWARD LAKE SUPERIOR AND DEEPEN CONSIDERABLY DURING THE NIGHT. THIS WILL CAUSE SOUTHWEST WIND TO STRENGTHEN ACCORDINGLY AND PULL UNUSUALLY WARM AIR NORTHWARD OVER LAKE HURON AND LOWER MICHIGAN. THE WARMTH IS EXPECTED TO BE ADEQUATE FOR A PROFILE STABLE ENOUGH TO PREVENT FREQUENT GALE FORCE WIND GUSTS OVER THE OPEN WATERS OF LAKE HURON. STABILITY IS MORE IN QUESTION NEAR THE SHORELINE AND OVER LAND AREAS AND THIS WILL BE MONITORED FOR TRENDS THAT SUPPORT AN UPGRADE TO A SHORT-FUSED GALE WARNING. SAGINAW BAY WOULD BE THE MOST SUSPECT AREA DEPENDING ON HOW WIND GUST TRENDS DEVELOP UPSTREAM OVER CENTRAL LOWER MICHIGAN DURING THE EVENING, AND EVEN FARTHER UPSTREAM OVER LAKE MICHIGAN. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL MARINE AREAS FOR GUSTS OTHERWISE EXPECTED TO REACH 25-30 KNOTS. CONFIDENCE IS HIGHER THAT GALES WILL BE REACHED OVER NORTHERN LAKE HURON ONCE THE ASSOCIATED COLD FRONT SWEEPS THROUGH TOWARD SUNRISE. COLDER AIR MOVING OVER THE OPEN WATERS WILL HELP PRODUCE THE UNSTABLE CONDITIONS NEEDED FOR FREQUENT GUSTS IN THE 35-40 KNOT RANGE. THE GALE WATCH HAS BEEN UPGRADED TO A WARNING FOR THAT AREA THROUGH MID TUESDAY AFTERNOON. WESTERLY WIND WILL CONTINUE INTO TUESDAY NIGHT BUT WEAKEN CONSIDERABLY AS HIGH PRESSURE BUILDS INTO THE SOUTHERN GREAT LAKES AND HOLDS THROUGH WEDNESDAY. LHZ421-441-180800- /O.EXT.KDTX.SC.Y.0060.161018T0200Z-161018T2000Z/ /O.CAN.KDTX.GL.A.0021.161018T1000Z-161018T1600Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- 345 PM EDT MON OCT 17 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT TUESDAY... ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE GALE WATCH. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT TUESDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 27 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 AM EDT TUESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ363-462-172045- /O.CAN.KDTX.GL.A.0021.161018T1000Z-161018T1600Z/ LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- 345 PM EDT MON OCT 17 2016 ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE GALE WATCH. $$ LHZ361-362-180800- /O.UPG.KDTX.GL.A.0021.161018T1000Z-161018T2000Z/ /O.NEW.KDTX.GL.W.0026.161018T1000Z-161018T2000Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 345 PM EDT MON OCT 17 2016 ...GALE WARNING IN EFFECT FROM 6 AM TO 4 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM TO 4 PM EDT TUESDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 30 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 AM EDT TUESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ422-180800- /O.EXT.KDTX.SC.Y.0060.161018T0200Z-161018T2000Z/ INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 345 PM EDT MON OCT 17 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT TUESDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 25 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 31 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 4 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 AM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 AM EDT TUESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ442-443-180800- /O.CON.KDTX.SC.Y.0060.161018T0200Z-161018T2000Z/ HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 345 PM EDT MON OCT 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT TUESDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 23 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 4 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 AM EDT TUESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LCZ460-LEZ444-180800- /O.CON.KDTX.SC.Y.0060.161018T0200Z-161018T2000Z/ LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 345 PM EDT MON OCT 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT TUESDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 22 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 29 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 5 AM EDT TUESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SF
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this gale watch went out at Oct 16, 3:12 PM EDT, 37 minutes earlier.
Area forecast discussion, Oct 16, 3:12 PM EDT, 37 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 312 PM EDT SUN OCT 16 2016 .DISCUSSION... The remnants of this mornings rainfall have been exiting east of the area this afternoon. It is apparent through the regional radar mosaic that a short wave impulse was tied to this feature. Mid level subsidence in the wake of this feature will linger across the forecast area well into the evening. There is an abundance of low level moisture as evident by the extent of low clouds covering much of srn Lower Mi. The degree of moisture in the low levels does suggest some possible drizzle during the evening. A weakening frontal boundary will also inch its way into the Saginaw Valley/Thumb from the north, possibly triggering a little heavier showers. This front will evolve into a warm front over srn Mi overnight, then lift back north during the day Monday. This will occur in response to strengthening low level sw flow across the upper Midwest and wrn Great Lakes. While the better moisture transport will be focused across nrn Wisconsin and wrn Upper Michigan late tonight, there will be a ribbon of enhanced moist isentropic ascent that will traverse the forecast area overnight. This will support a chance of late night showers (into Monday morning across the tri cities and thumb). There will be a brief window for destabilization in the mid levels, supporting a chance of thunderstorms. The remnant sfc boundary will support a little boundary layer convergence over portions of the area tonight. Model soundings also suggest, aided by this convergence, that the ample low level moisture will lead to some build down of the stratus, causing persistent low clouds and/or fog through much of the night (possibly well into the morning across the Saginaw Valley and thumb). Rapid warming in the 900 to 800mb layer on Monday will then cap the atmosphere to further convection as Se Mi enters the warm sector. 925mb temps are forecast to rise to +21C during the afternoon within good low level sw flow. While residual low level moisture may support some degree of daytime cu, the well mixed boundary layer and degree of low level warming will result in daytime highs from the upper 70s to low 80s (well above normal). A fast moving mid level short wave will eject out of the central plains and race across the wrn Great Lakes Mon night. The 12Z model suite all show deepening of this wave as it lifts northeast of Lake Superior Tuesday, leading to a rapidly deepening sfc low. Se Mi will remain capped in the warm sector Mon night and will remain within the strong southwest gradient. This will support very mild nighttime temps for mid October (mid to upper 60s). The associated cold front will track across the forecast area on Tuesday. The rapid departure of this system to the northeast keeps the better mid level height falls north of the forecast area. Model soundings indicate a persistent mid level cap and limited mid level moisture along the front. So convection chances on Tuesday look to be very low. The gusty prefrontal southwest winds will sustain mild and breezy conditions through the first half of the day Tuesday, with a steady drop in temps late afternoon into the evening. The better isallobaric component will remain well north of the forecast area. The post frontal west-northwest gradient will also weaken. So post frontal winds on Tues are actually expected to decrease. Focus on the middle to end of the week will be on the evolution of a deepening upper trough and low-level baroclinic zone. Medium-range models indicate a likelihood for an area of overrunning precipitation developing along the cold side of the baroclinic zone within the right entrance region of a strong upper jet. Where exactly the favorable area for precipitation sets up is a question mark. For instance, the ECMWF and CMC sharpen the upper trough just upstream of SE MI, allowing us to get into the favorable right entrance region. On the other hand, the GFS and a significant amount of GEFS members do not consolidate the upper-level vorticity, leaving a weaker and further east solution, keeping us mainly dry. The play for now is a broad brush chance PoP favoring the southeast half of the CWA until better agreement can be reached. Regardless, temperatures will be on a downward trend into the end of the week, with high temperatures reaching values AOB normal. && .MARINE... A warm front lifting north late Tonight into Tomorrow will allow for increasing easterly winds over the north half of Lake Huron, topping out around 30 knots near the Straights. As the warm front lifts further north, southerly winds will take hold by Monday evening across all marine areas, generally in the 15 to 20 knot range. Winds will ramp up further as we head into Tuesday, as a rapidly deepening low moving into Ontario drives a strong cold front through Central Great Lakes. A gale watch has been issued for the northern two thirds of Lake Huron on Tuesday, with even higher confidence in Gales with the post frontal westerly winds across the northern third of Lake Huron Tuesday afternoon. Winds quickly diminishing Tuesday Night, and remaining light on Wednesday. && .PREV DISCUSSION... Issued at 100 PM EDT Sun OCT 16 2016 AVIATION... Frontal boundary has washed out over Southeast Michigan, with no wind shift or drop in surface dew pts. Surface dew pts running in the low to mid 60s is very good for October. with this residual moisture and modest instability around, there is a low chance for additional shower/thunderstorm development into Tonight...but left out of tafs. The main focus of the TAFS will be on the very low ceilings and fog developing. Sub 1000 foot ceilings already in place across much of western Lower Michigan, taking hold across southeast Michigan this afternoon, but especially toward sunset as the boundary layer begins to cool. High confidence in ceilings lowering tonight into LIFR category, with good potential for VLIFR across northern taf sites. Some drizzle is also expected with the depth of the low level moisture. Fog and low clouds will take some time to lift/burn off tomorrow morning. Light south- southwest winds this afternoon becoming light and variable to calm this evening/tonight, with southerly winds increasing above 10 knots tomorrow, along with gusts around 25 knots during the afternoon. For DTW...Most uncertain part of the forecast is actually the beginning of taf period, as subsidence and VFR clouds behind the earlier line of showers persists. Exact timing of the low clouds returning this afternoon is uncertain, as they may struggle to get downwind of the Irish Hills. In addition...there remains low chance of a shower or even remote chance of a thunderstorm. Much higher confidence in low clouds arriving by sunset. Dense fog/drizzle is possible, but elected to carry worst conditions farther north where the front washed out and where there was also heavier rain. //DTW Threshold Probabilities... * High in ceilings below 5000 ft by sunset, continuing through tomorrow morning (14z). * Low for ceilings below 200 feet or visibility below 1/2 mile tonight into early tomorrow morning. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && DISCUSSION...SC/DT MARINE.......SF AVIATION.....SF You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Oct 16, 4:07 AM EDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 407 AM EDT SUN OCT 16 2016 MIZ047>049-053>055-060>063-068>070-075-076-082-083-170815- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 407 AM EDT SUN OCT 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY INTO TONIGHT AS A FRONTAL BOUNDARY MOVES INTO THE AREA AND STALLS. THESE STORMS WILL NOT BE SEVERE. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 20 MPH AND BRIEF HEAVY RAINFALL AS THEY MOVE TO THE EAST AT 40 MPH. AREAS OF FOG WILL DEVELOP TONIGHT ACROSS THE AREA AS LOW LEVEL MOISTURE INCREASES ALONG AND NORTH OF A FRONTAL BOUNDARY. SOME OF THIS FOG MAY BECOME DENSE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS MONDAY MORNING. THIS ACTIVITY WILL BE ASSOICATED WITH A WARM FRONT LIFTING BACK NORTH ACROSS THE AREA AND AFFECT AREAS MAINLY NORTH OF THE M-59 CORRIDOR. AREAS OF FOG...SOME LOCALLY DENSE...WILL PERSIST INTO MONDAY MORNING...ESPECIALLY NORTH OF THE M-59 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-170815- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 407 AM EDT SUN OCT 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY OVER LAKE HURON...AS A FRONTAL BOUNDARY SETTLES INTO THE AREA. THESE STORMS WILL NOT BE SEVERE. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 30 MPH AND BRIEF HEAVY RAINFALL AS THEY MOVE TO THE EAST AT 40 MPH. THUNDERSTORM CHANCES WILL THEN PERSIST INTO TONIGHT AS THIS FRONT STALLS OVER THE AREA. AREAS OF FOG...SOME LOCALLY DENSE...WILL BE POSSIBLE OVERNIGHT AS LOW LEVEL MOISTURE INCREASES OVER THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE SLIGHT CHANCE OF THUNDERSTORMS WILL PERSIST MONDAY INTO TUESDAY AS THE FRONTAL BOUNDARY MEANDERS ACROSS THE AREA FOR SEVERAL DAYS. AREAS OF FOG...SOME LOCALLY DENSE...WILL PERSIST INTO MONDAY. A STRONG LOW PRESSURE SYSTEM WILL LIFT NORTH OF THE GREAT LAKES LATE MONDAY NIGHT INTO TUESDAY. SOUTH TO SOUTHWEST FLOW WILL INCREASE TO NEAR GALE FORCE SOUTH OF THIS SYSTEM DURING THAT TIME FRAME. A GALE WATCH MAY BE NEEDED LATER TODAY IF THE FORECAST STRENGTH AND POSITION OF THIS LOW PRESSURE REMAINS RELATIVELY CONSISTENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). DG
In the hours before
Special weather statement, Oct 16, 10:48 AM EDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1048 AM EDT SUN OCT 16 2016 MIZ069-070-075-076-161600- OAKLAND-MACOMB-WASHTENAW-WAYNE- INCLUDING THE CITIES OF...PONTIAC...WARREN...ANN ARBOR...DETROIT 1048 AM EDT SUN OCT 16 2016 ...HEAVY RAIN LATE THIS MORNING... HEAVY RAIN SHOWERS AND EMBEDDED ISOLATED THUNDERSTORMS MOVING THROUGH THE DETROIT METRO AREA LATE THIS MORNING. RAINFALL TOTALS IN EXCESS OF HALF AN INCH EXPECTED...FALLING IN A SHORT AMOUNT OF TIME. AS SUCH...EXPECT PONDING OF WATER ON THE ROADWAYS AND REDUCED VISIBILITIES. MOTORISTS SHOULD REDUCE SPEED AND INCREASE FOLLOWING DISTANCE. SF
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.